# SDR CAL950566

- Difficulty date: July 7, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N938MC
- Make and model: Doug DC-9-83
- Aircraft serial: 49525
- System (JASC): 8012 · Engine Start Valves/Controls
- Part: Starter Valve
- Part number: 97941011
- Condition: Inoperative
- Location: Nr 2 Engine
- Part time: 31,532 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLT NR 0664 - LAS - THE RIGHT ENGINE START VALVE LIGHT CAME ON DURING CLIMB-OUT OF LAS AND WAS FOLLOWED SHORTLY AFTERWARDS BY THE RIGHT ENGINE FIRE WARNING ACTIVATING.  THE RIGHT ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS RETURNED TO LAS WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THAT THE RIGHT ENGINE START VALVE HAD FAILED OPEN WITH RESULTANT DAMAGE TO THE STARTER.  THE STARTER VALVE AND STARTER WERE REMOVED AND REPLACED AND OPERATION CHECKED GOOD.  (M)
